Missouri, 2015Flash Flooding and Hail in Missouri, June 25 to 26, 2015
June 25 to 26, 2015 · NWS LSX · 15 events in 10 counties and zones
A frontal boundary was slowly sinking south across forecast area. Several rounds of storms developed and moved east along the front dumping up to 8 inches of rain in a 24 hour period from 7 am June 25th to 7 am June 26th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A frontal boundary was slowly sinking south across forecast area. Several rounds of storms developed and moved east along the front dumping up to 8 inches of rain in a 24 hour period from 7 am June 25th to 7 am June 26th. This caused considerable flash flooding, especially in Lincoln County Missouri and Calhoun County Illinois. There were also numerous reports of damaging winds and large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 25, 2:46 PM CST, 2 hours 39 minutes earlier.
Area forecast discussion, Jun 25, 2:46 PM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
346 PM CDT Thu Jun 25 2015
.SHORT TERM: (Tonight through Friday)
Issued at 343 PM CDT Thu Jun 25 2015
Frontal boundary is across northern portions of forecast area as
of 20z and will continue to drift to the south across the region.
With CAPES in excess of 4000 J/kg, no cap, high lapse rates,
decent convergence along boundary and PWs in excess of 2 inches,
will begin to see storms fire up over the next couple of hours.
This initial batch will slide east through forecast area, then
models still showing MCS development over eastern KS/western MO
and slide along boundary into central MO after 06z Friday, then
across rest of forecast area through Friday afternoon. All of
these storms are expected to be heavy rain producers, so kept
flash flood watch going for central and northeast MO as well as
west central IL. Did add another row of counties from Greene Co.
IL to Gasconade Co. MO and extended the whole watch to 00z
Saturday. Anywhere from 1 to 4 inches of rain can be expected in
the watch area, with locally higher amounts possible. Even over
rest of area not in flash flood watch, could see an inch or two of
rainfall over the next 24 hours. As for severe chances, with
decent instability, and lapse rates, could see severe storms
develop with main threats being large hail and damaging winds.
Lows tonight will be in the upper 60s to low 70s and highs on
Friday will range from the low 70s far north to the mid 80s far south.
Byrd
.LONG TERM: (Friday Night through Next Thursday)
Issued at 343 PM CDT Thu Jun 25 2015
Precipitation is still expected to taper off Friday night and
will see cooler and drier weather for the weekend. Next chance for
rain will be Sunday night through Thursday with several rounds
expected once again on active northwest flow aloft. Highs during
the weekend will be in the mid 70s to low 80s, then moderate a bit
through the rest of the work week.
Byrd
&&
.AVIATION: (For the 18z TAFs through 18z Friday Afternoon)
Issued at 1239 PM CDT Thu Jun 25 2015
Primary concern through early Friday will be on convective trends.
Current thinking is that scattered storms will break out by late
this afternoon and could affect KCOU and the metro St. Louis
terminals. The KUIN terminal may end up too far north for this
activity. So included a VCTS group and KCOU and St. Louis sites
with a TEMPO group MVFR visbys with thunderstorms. Probably going
to be some kind of break overnight...though cannot totally rule
out thunderstorms anytime tonight. More widespread convective
activity is anticipated with an MCS which will likely travel
roughly west to east parallel to the I-70 corridor late tonight
and into early Friday morning. Behind this feature...MVFR ceilings
and potentially visibilities will remain along with a wind shift
to the northwest.
Specifics for KSTL:
Primary concern through early Friday will be on convective trends.
Current thinking is that scattered storms will break out by late
this afternoon and may affect the terminal. So included a VCTS
group along with a TEMPO group for MVFR visbys
with thunderstorms. Probably going to be some kind of break
overnight tonight...though cannot totally rule out thunderstorms
anytime. More widespread convective activity is anticipated with
an MCS which will likely travel roughly west to east parallel to
the I-70 corridor late tonight and into early Friday morning. Best
guess of timing of this feature for KSTL is early Friday morning
with lingering showers through about the noon hour. Behind this
feature...MVFR ceilings and potentially visibilities will remain
along with a wind shift to the northwest through Friday afternoon.
Gosselin
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLASH FLOOD WATCH from 7 PM CDT this evening through Friday
evening FOR Audrain MO-Boone MO-Callaway MO-Cole MO-
Gasconade MO-Knox MO-Lewis MO-Lincoln MO-Marion MO-Moniteau
MO-Monroe MO-Montgomery MO-Osage MO-Pike MO-Ralls MO-Shelby
MO-Warren MO.
IL...FLASH FLOOD WATCH from 7 PM CDT this evening through Friday
evening FOR Adams IL-Brown IL-Calhoun IL-Greene IL-Pike IL.
&&
WFO LSXHazardous weather outlook, Jun 25, 2:57 PM CST, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
357 PM CDT THU JUN 25 2015
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-261115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
357 PM CDT THU JUN 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THUNDERSTORMS WITH HEAVY RAIN ARE LIKELY ACROSS PARTS OF THE AREA
AGAIN TONIGHT. FLASH FLOODING IS A REAL POSSIBILITY AND A FLASH
FLOOD WATCH IS IN EFFECT FOR PARTS OF CENTRAL AND NORTHEAST
MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. SOME OF THE STORMS
COULD BE SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS.
POINTS ALONG THE ILLINOIS RIVER ARE CURRENTLY IN MAJOR FLOOD
STAGE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
POINTS ALONG THE ILLINOIS RIVER ARE EXPECTED TO CONTINUE TO
EXCEED MAJOR FLOOD STAGE THROUGH TUESDAY. ADDITIONAL MAJOR
FLOODING IS FORECAST ALONG THE NORTH AND MIDDLE FABIUS RIVERS BY
FRIDAY MORNING.
THUNDERSTORMS WITH HEAVY RAIN CONTINUE TO BE LIKELY FRIDAY AND
POSSIBLY INTO FRIDAY NIGHT. A FLASH FLOOD WATCH REMAINS IN EFFECT
FOR PARTS OF THE AREA INTO FRIDAY AFTERNOON. ADDITIONALLY...SOME
OF THE STORMS MAY BE SEVERE ACROSS PARTS OF SOUTHEAST MISSOURI
AND SOUTHERN ILLINOIS.
THE CHANCE FOR THUNDERSTORMS RETURNS SUNDAY AFTERNOON AND
CONTINUES THROUGH WEDNESDAY ACROSS PARTS OF THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THROUGH TONIGHT.
BYRD
In the hours before
Special weather statement, Jun 25, 3:34 PM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
434 PM CDT THU JUN 25 2015
ILZ098-MOZ052-252215-
CALHOUN IL-LINCOLN MO-
434 PM CDT THU JUN 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN AND CALHOUN
COUNTIES UNTIL 515 PM CDT...
AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF ELSBERRY...MOVING EAST AT 20
MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ELSBERRY...
WINFIELD...
HARDIN...
THIS STORM WILL AFFECT CUIVRE RIVER STATE PARK.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
KANOFSKY
Special weather statement, Jun 25, 5:00 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
600 PM CDT THU JUN 25 2015
ILZ098-MOZ052-260000-
CALHOUN IL-LINCOLN MO-
600 PM CDT THU JUN 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN AND CALHOUN
COUNTIES UNTIL 700 PM CDT...
AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DAVIS...OR 8 MILES NORTHWEST OF TROY...
MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
TROY...
DAVIS...
MOSCOW MILLS...
WINFIELD...
THIS STORM WILL AFFECT CUIVRE RIVER STATE PARK.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
KANOFSKY
Local storm report, Jun 25, 5:07 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
607 PM CDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL OTTERVILLE 39.05N 90.40W
06/25/2015 M0.75 INCH JERSEY IL AIRPLANE PILOT
&&
FGLASSLocal storm report, Jun 25, 5:15 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
615 PM CDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND GST 4 NNE ORCHARD FARMS 38.93N 90.42W
06/25/2015 M48 MPH ST. CHARLES MO ASOS
&&
FGLASSEvent by event
8 thunderstorm wind, 5 flash flood, 2 hail. Local standard time, as filed.
Thunderstorm Wind, St. Charles
- When
- June 25, 5:25 PM CST
- Where
- St. Charles County, Orchard Farm
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.880, -90.450
Thunderstorm winds blew down numerous large tree limbs around town.
Hail, Lincoln
- When
- June 25, 5:58 PM CST
- Where
- Lincoln County, Troy
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.980, -90.980
Hail, Monroe
- When
- June 25, 6:15 PM CST
- Where
- Monroe County, 1.96 mi NW of Evansville
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 39.471, -92.294
Thunderstorm Wind, Monroe
- When
- June 25, 6:22 PM CST to 6:32 PM CST
- Where
- Monroe County, 0.22 mi N of Madison to Paris
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.473, -92.219
Thunderstorm winds blew down numerous large tree limbs and a couple of trees.
Flash Flood, St. Charles
- When
- June 25, 6:45 PM CST to June 26, 6:30 AM CST
- Where
- St. Charles County, Portage Des Sioux to 3.27 mi N of Orchard Farm
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.930, -90.350
Up to three inches of rain fell in a short amount of time onto already saturated soils causing flash flooding. Several roads were flooded including Highway 94 near Orchard Farm and Portage Des Sioux and Route H between Boschertown and Portage Des Sioux.
Thunderstorm Wind, Audrain
- When
- June 25, 6:55 PM CST
- Where
- Audrain County, 1.75 mi SE of Mexico
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.160, -91.881
Thunderstorm winds blew down a large tree onto Jefferson Road on the southeast side of town.
Thunderstorm Wind, Monroe
- When
- June 25, 6:55 PM CST
- Where
- Monroe County, 1.78 mi S of Santa Fe
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 39.344, -91.832
Thunderstorm winds blew down a large tree.
Thunderstorm Wind, Montgomery
- When
- June 25, 7:05 PM CST to 7:15 PM CST
- Where
- Montgomery County, 0.5 mi SE of Wellsville to 0.4 mi SE of Middletown
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.074, -91.574
Thunderstorm winds several large trees as well as numerous large tree limbs. One tree snapped and fell onto a home in Wellsville causing moderate damage and a two car carport was blown over.
Thunderstorm Wind, Audrain
- When
- June 25, 7:10 PM CST to 7:15 PM CST
- Where
- Audrain County, 0.56 mi SSE of Laddonia to 0.93 mi SE of Vandalia
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.242, -91.646
Thunderstorm winds blew down several large trees and numerous tree limbs. Also, just east of Laddonia, the winds overturned several empty railroad cars. The railroad cars blocked the track's intersections with County Road 509 and Locust Street.
Flash Flood, Boone
- When
- June 25, 7:15 PM CST to June 26, 6:30 AM CST
- Where
- Boone County, 1.43 mi E of Rocheport to 0.19 mi SSE of Shaw
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 38.980, -92.543
Up to four inches of rain fell in a short amount of time onto already saturated soils causing flash flooding. Numerous roads were flooded including East Small Lane, off of Highway VV north of Columbia.
Flash Flood, Lincoln
- When
- June 25, 7:15 PM CST to June 26, 6:30 AM CST
- Where
- Lincoln County, 3.4 mi E of Louisville to 3.92 mi NW of Olney
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.199, -91.117
Up to 8 inches of rain fell over a short amount of time onto already saturated soils causing flash flooding. Numerous roads were flooded including Highway 79 in Winfield, Routes H and BB near Davis, and Routes O and D just southeast of Olney. Over 30 water rescues of over 50 people from homes and vehicles were performed throughout the county. The worst hit areas were Winfield, Troy, Davis, Hawk Point, and Old Monroe. About 2 miles south of Winfield, Bob's Creek was flowing so high and forcefully that the floodwaters washed away areas underneath the railroad tracks.
Thunderstorm Wind, Warren
- When
- June 25, 7:50 PM CST
- Where
- Warren County, Warrenton
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.820, -91.130
Thunderstorm wind blew the roof off of a mobile home and knocked down several large trees and power lines.
Thunderstorm Wind, St. Louis
- When
- June 25, 8:24 PM CST
- Where
- St. Louis County, 0.7 mi SSW of Chesterfield to 0.19 mi ESE of South Bellefontaine
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 38.661, -90.575
Thunderstorm winds blew down several large tree limbs.
Flash Flood, Knox
- When
- June 26, 7:40 AM CST to 1:00 PM CST
- Where
- Knox County, 4.44 mi NNE of Colony to 2.33 mi W of Greensburg
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.310, -91.950
Up to 3 inches of rain fell in a short amount of time onto already saturated soils causing flash flooding. Several roads were flooded including Highway 15 in Edina.
Flash Flood, Lewis
- When
- June 26, 12:00 PM CST to 2:55 PM CST
- Where
- Lewis County, 0.59 mi WSW of Fenway to 1.19 mi SSE of La Grange
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.196, -91.530
Up to 4 inches of rain fell in a short amount of time onto already saturated soils causing flash flooding. Several roads were flooded including Highway J just south of Lewistown.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Winds in Missouri, June 25 to 26, 20151 death · $20,000 · 52 kt wind · 12 events
- Flooding in Iowa, June 25 to 29, 2015$6.0 million · 18 events
- Hail and Lightning Strike in Colorado, June 25 to 28, 201513 injured · 1.5 in hail · 5 events
- Flash Flooding and Hail in Kentucky, June 25 to 29, 2015$120,000 · 1 in hail · 54 events
- Flash Flood and Hail in North Dakota, June 25, 2015$500,000 · 1 in hail · 12 events
- Tornado and Hail in Kansas, June 25 to 28, 2015$75,000 · EF0 · 23 events
- Flash Flooding in Missouri, June 25, 2015$200,000 · 2 events
- Flash Flooding and Hail in Indiana, June 25 to 26, 2015$85,000 · 1.75 in hail · 13 events
- Flooding and Hail in Virginia, June 25, 2015$26,000 · 3 in hail · 25 events
- Hail and Damaging Winds in Nebraska, June 25, 2015$25,000 · 1.75 in hail · 20 events
- Damaging Winds in Illinois, June 25, 2015$50,000 · 70 kt wind · 3 events
- Hail and Damaging Winds in Virginia, June 25, 2015$28,000 · 1.75 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 597826, 597828, 597831, 597832, 597893, 597836, 597837, 597839, 597838, 597890, 597891, 597840, 597841, 597895, 597899.